My 13 year old daughter has recently developed a light brown, patchy discoloration on her neck which is spreading to her chest. It appears to be under the skin, not raised, scaly or itchy, but it has spread in the past week. It is not immediately noticeable unless you know what her skin looked like before. She has not yet had a period. Could this be hormonal, or something serious like hemochromatosis? She also has some joint pain in her R knee and foot, increasing over the past few weeks along with the discoloration. I need to know whether to see a dermatologist or an internist or an endocrinologist...? Or perhaps just see what happens over the next several weeks to months?
Welcome to the forum and I am really glad to help you out. I cannot confirm anything without examination but it can be tinea versicolor. Tinea versicolor is caused by a fungus that lives in the skin of almost all adults. Factors that can cause the fungus to become more visible include high humidity and immune or hormone abnormalities. Treatment involves topical and oral antifungal medicines. Most cases of fungal infections respond to over-the-counter products, which contain any of several basic ingredients: miconazole, tolnaftate, terbinafine, ketaconazole and clotrimazole. You can consult a pharmacist and get any cream or lotion containing these ingredients. Some of them are Lamisil, Monistat derm, Mycelex, and Nizoral. If the symptoms persist then please consult a dermatologist.
I hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.